Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jun 3, 2016, 4:10 PM EDT for Beaufort County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 4:10 PM EDT (20:10 UTC)
- Expired
- Jun 3, 2016, 5:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Newport/Morehead City, NC
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 71 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WWUS82 KMHX 032010 SPSMHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 410 PM EDT FRI JUN 3 2016 NCZ080-081-094-032100- BEAUFORT-MAINLAND HYDE-PAMLICO- 410 PM EDT FRI JUN 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT...NORTHERN PAMLICO AND SOUTHWESTERN MAINLAND HYDE COUNTIES... AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BAYVIEW FERRY TERMINAL...OR 15 MILES EAST OF RIVER ROAD...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELHAVEN...AURORA FERRY TERMINAL AND BAYVIEW FERRY TERMINAL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3535 7643 3523 7671 3542 7688 3556 7663 TIME...MOT...LOC 2010Z 334DEG 8KT 3546 7671 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:29 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 3, 3:29 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 329 PM EDT FRI JUN 3 2016 .SYNOPSIS... A trough of low pressure will move across the area tonight. A cold front will move through the area Sunday night into Monday. A second dry cold front will move through the region Tuesday night into early Wednesday with high pressure building behind the front through Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Friday...Good coverage of shra and storms has developed northern inland sections early this afternoon. Think additional storms will likely form further S and W where capes are in the 2000 to 3000 range so will cont high chc to low likely pops these areas rest of aftn. Given the good instab an isold strong to severe storm can not be ruled out into early evening. Overnight will see initial activity grad taper off inland however most of the models do show some activity late closer to coast so will cont lower chance pops these areas overnight. Summer like temps with lows mainly 70 to 75. && .SHORT TERM /SATURDAY/... As of 245 PM Friday...May see some shra/tsra immediate cst early otherwise expect similar conditions to today with shra and storms developing just inland late morn/early aftn the spreading further inland later. Will cont decent chc pops inland for aftn with just slight chc cst. With WSW low lvl flow will be hot with lower 90s inland to 80s beaches. Forcing wl be limited tomorrow but may have enough instab for an isold strong to severe storm. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... As of 315 PM Friday...A strong mid-level trough will increase the coverage of thunderstorms for the latter part of the weekend, with some locally strong to severe storms possible Sunday. A strong cold front will lead to drier conditions with more seasonable temps Wednesday into late week. Sunday...A strong mid level trough will swing across the Mid- Mississippi Valley Saturday night and into the Mid-Atlantic states Sunday. Forecast soundings indicate an unstable environment with Lifted Indices in the -7 to -8 with MUCAPE values upwards of 3000 J/kg and a strengthening low-level jet, 40-45 kt SW flow at 850 mb by 03Z Monday. The Storm Prediction Center continues to indicate the Coastal Plain region of Eastern NC in a Enhanced Risk with a Slight Risk closer to the coast. Should any storms become severe, the biggest threats will be damaging wind gusts and hail, along with a small chance for a tornado. Temperatures will warm into the upper 80s inland to low/mid 80s along the coast. Monday through Tuesday...The cold front should shift offshore by midday or early afternoon Monday with a drying trend. Will keep small chances of precipitation close to the coast into Tuesday. Temperatures Monday and Tuesday will warm into the mid/upper 80s inland with lower 80s along the coast. Tuesday night through Friday...A second cold front will move through Eastern NC Tuesday night into early Wednesday morning with winds shifting NE behind the front. GFS is hinting at light QPF with the front but maintained a dry forecast for now. High pressure will build east from the Mid-Mississippi Valley Wednesday through Friday. 00Z ECMWF maintained ridging over Eastern NC Friday but 12Z operational suggests a weak backdoor cold front dropping south into the region. Will maintain a dry forecast for Friday as the 12Z operational ECMWF appears to be an outlier. High temperatures will be in the lower to mid 80s Wednesday/Thursday, then warm into the mid/upper 80s on Friday. Nighttime lows will range in the low/mid 60s inland to upper 60s/lower 70s along the coast. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Short Term /through Sat/... As of 1215 PM Friday...VFR is expected to dominate most of this period. There will be scattered convection this afternoon into this evening leading to potential for brief lowering of cigs/vsbys along with threat for gusty winds. Given sct nature will include VCTS remark in the TAFS. Mainly dry later tonight and Sat morning and with light WSW flow and poss some mid/high clouds not forecasting fog. Sat will be much like today with scattered convection mainly in the afternoon leading to threat of brief sub VFR cigs/vsbys. Long Term /Saturday night through Wednesday/... As of 320 PM Friday...Sub-VFR conditions possible Sunday due to convection with some strong to severe storms possible. Chances of rain with Sub-VFR conditions will gradually shift offshore Monday and by early Tuesday, expect VFR conditions to prevail through Wednesday. In addition to afternoon and evening thunderstorms, areas that decouple or receive rainfall Monday will have the potential for patchy fog or low stratus formation. Light winds should inhibit fog formation Tuesday and Wednesday, maintaining VFR conditions. && .MARINE... Short Term /Through Sat/... As of 245 PM Friday...Winds will remain light overnight with loose grdnt between departing Bonnie and trof to the west. Expect direction to become mainly sw with speeds mostly in the 5 to 10 kt range. With surface trof to the west Sat expect Sw winds 8 to 15 kts. Seas mainly 2 to 3 ft tonight then may see some 4 footers outer central and southern waters Sat. Long Term /Saturday Night through Wednesday/... As of 325 PM Friday...A mid-level trough and cold front will approach from the west Saturday night with southwest winds at 10-15 knots. The pressure gradient increases on Sunday ahead of the approaching cold front with winds increasing to 20-25 kts Sunday night into early Monday over the central and southern waters with seas 5-7 ft. Expect SW winds mostly 10-20 knots Monday night with seas subsiding to 3-5 feet. Winds will diminish to 15 kt or less Tuesday, then veer NW late Tuesday night behind a cold front that will shift through the waters. High pressure will build in from the west Wednesday with NW winds 5-15 kt and seas mostly 3-5 ft. Local SWAN/NWPS and Wavewatch in decent agreement through Monday, then Wavewatch appears overdone in sub-25 kt SW flow and post-frontal NW flow on Wednesday. Capped seas at 5 ft late Tuesday through Wednesday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...RF NEAR TERM...RF SHORT TERM...RF LONG TERM...CTC/DAG AVIATION...RF/DAG MARINE...RF/DAG
Hazardous weather outlook, Jun 3, 4:30 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 AM EDT FRI JUN 3 2016 NCZ095-103-104-040830- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 430 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING WITH A THREAT OF STRONG WINDS AND TORRENTIAL DOWNPOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WITH THE PRIMARY THREATS BEING STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-040830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 430 AM EDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING WITH A THREAT OF STRONG WINDS AND TORRENTIAL DOWNPOURS. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WITH THE PRIMARY THREATS BEING STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 3, 3:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 313 PM EDT FRI JUN 3 2016 NCZ045-080-081-032000- BEAUFORT-MAINLAND HYDE-WASHINGTON- 313 PM EDT FRI JUN 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAUFORT...SOUTH CENTRAL WASHINGTON AND NORTHWESTERN MAINLAND HYDE COUNTIES... AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF BELHAVEN...OR 12 MILES SOUTH OF PLYMOUTH...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELHAVEN AND PANTEGO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3560 7631 3543 7660 3567 7684 3583 7655 TIME...MOT...LOC 1913Z 306DEG 13KT 3569 7670
Special weather statement, Jun 3, 3:16 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 PM EDT FRI JUN 3 2016 NCZ093>095-032000- CARTERET-PAMLICO-CRAVEN- 316 PM EDT FRI JUN 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PAMLICO...CENTRAL CARTERET AND SOUTHEASTERN CRAVEN COUNTIES... AT 315 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHERRY BRANCH FERRY TERMINAL...OR 8 MILES EAST OF HAVELOCK. THE STORM IS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHERRY BRANCH FERRY TERMINAL AND MINNESOTT BEACH FERRY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3483 7666 3492 7684 3502 7677 3491 7655 TIME...MOT...LOC 1915Z 229DEG 2KT 3492 7674
Special weather statement, Jun 3, 3:38 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 338 PM EDT FRI JUN 3 2016 NCZ080-032015- BEAUFORT- 338 PM EDT FRI JUN 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAUFORT COUNTY... AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF RIVER ROAD...MOVING SOUTHEAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN BEAUFORT COUNTY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3562 7701 3570 7685 3548 7663 3542 7681 TIME...MOT...LOC 1938Z 305DEG 21KT 3563 7688
Special weather statement, Jun 3, 4:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 410 PM EDT FRI JUN 3 2016 NCZ080-081-094-032100- BEAUFORT-MAINLAND HYDE-PAMLICO- 410 PM EDT FRI JUN 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT...NORTHERN PAMLICO AND SOUTHWESTERN MAINLAND HYDE COUNTIES... AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BAYVIEW FERRY TERMINAL...OR 15 MILES EAST OF RIVER ROAD...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELHAVEN...AURORA FERRY TERMINAL AND BAYVIEW FERRY TERMINAL. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3535 7643 3523 7671 3542 7688 3556 7663 TIME...MOT...LOC 2010Z 334DEG 8KT 3546 7671
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:13 PM EDT | Special Weather Statement | MHX | Washington | 47 min |
| Jun 3, 3:16 PM EDT | Special Weather Statement | MHX | Carteret | 44 min |
| Jun 3, 3:38 PM EDT | Special Weather Statement | MHX | Beaufort | 37 min |
| Jun 3, 4:17 PM EDT | Special Marine Warning | MHX | 43 min | |
| Jun 3, 4:39 PM EDT | Special Weather Statement | MHX | Pitt | 36 min |
| Jun 3, 5:17 PM EDT | Special Weather Statement | MHX | Pitt | 43 min |
| Jun 3, 6:05 PM EDT | Special Weather Statement | MHX | Pitt | 40 min |
| Jun 3, 6:07 PM EDT | Special Weather Statement | MHX | Craven | 38 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.